Alert archive / Missouri / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 192, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jun 22, 2019, 8:13 PM CDT for 12 counties in Missouri. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 22, 2019, 8:13 PM CDT (01:13 UTC)
- Expired
- Jun 22, 2019, 9:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Adair County, MO, Carroll County, MO, Chariton County, MO, Grundy County, MO, Linn County, MO, Livingston County, MO, Macon County, MO, Mercer County, MO, Putnam County, MO, Randolph County, MO, Schuyler County, MO, Sullivan County, MO
The radar
The Pleasant Hill radar (KEAX), 167 km from the middle of the area, began a volume at 01:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 22, 2:42 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 1.2 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2860 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 1009 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 179 m²/s²
- 0-3 km storm-relative helicity
- 220 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 9.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 6:24 PM CDT, 1 hour 49 minutes earlier.
Area forecast discussion, Jun 22, 6:24 PM CDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
624 PM CDT Sat Jun 22 2019
.Discussion...
Issued at 357 PM CDT SAT JUN 22 2019
Severe weather along with possible flash flooding will be the main
concerns heading into this evening and overnight...
Severe thunderstorm watch 426 now in effect for the western half
of our fcst area as dewpoints in the low- to mid 70s combined
with temperatures in the middle to upper 80s, have led to rapid
destabilizion across our area. Latest SPC Mesoanalysis shows an
MLCAPE axis of 5000+ J/kg extending north across our region this
afternoon, with some residual capping still noted across far
northwest Missouri and east-central Missouri behind an outflow
boundary from earlier MCS activity. Main limiting factor so far
today has been a lack of synoptic-scale forcing, however regional
GOES-16 water vapor imagery continues to show a compact shortwave
trough lifting north through the southern Plains this afternoon.
In addition, surface analysis shows main cold front slowly
approaching our area from the northwest this afternoon, with
visible satellite clearly showing the aforementioned outflow
boundary extending from near Liberty south through the Missouri
Ozarks. These surface features, combined with the approaching
upper shortwave, will be the focus for developing convection
across western Missouri and eastern Kansas in the next hour or
two. Fcst soundings show fat CAPE profiles through the vertical
with high amounts of instability noted in the hail growth region
which is most likely in response to nearly dry adiabatic lapse
rates in the mid-levels resulting from a migrating EML plume
which is now in-place over the central Plains and adjoining lower
Missouri Vly. This dry mid-level air will also support strong
damaging wind gusts with storms that develop across the area later
this afternoon, which can be seen on latest SPC Mesoanalysis
DCAPE fcsts which highlight 1000+ J/kg across portions of the
area. While the tornado threat appears lower than the hail and
strong wind threat, regions near residual boundaries will need to
be watched closely as these areas often times support higher
amounts of low-level vorticity generation.
After convection develops, its expected to slowly move from west
to east across the fcst area. Another concern heading into the
overnight period will be the possibility of heavy rain and flash
flooding as PWAT values increase to 2" across a large portion of
the area. In fact, latest CIRA Advected Layered Precipitable
Water satellite imagery shows a corridor of higher mid- and
upper-level moisture heading north from the southern Plains this
afternoon, which further supports the idea that rainfall overnight
can be very efficient with such a warm and moist airmass in-place
over the area. Combine this with wet soil conditions from heavy
rainfall in previous days, we could be looking at an increased
flash flood threat later tonight and early Sunday. As a result of
these concerns, have elected to hoist another flash flood watch
which will remain in effect through Sunday evening for the entire
forecast area.
Unfortunately, shower and storm activity will likely continue for
a large part of the day on Sunday as the main cold front finally
starts to move through the region. Severe wx will remain a concern
through the day thanks to abundance of instability thanks to such
a moist pre-frontal airmass. Fortunately, rain chances should
start coming to an end through the overnight hours into Monday
morning as the front starts clearing the area.
Cooler and less humid air looks to finally move back into the
area on Monday as region will reside in a post frontal airmass.
Some lingering shwrs and storms will be possible through the day
as instability type shwrs/storms may develop across northern
Missouri as main upper low passes to our north. Drier and less
humid air looks to then remain in-place through at least mid-week
as high pressure settles south over the area.
&&
.Aviation...(For the 00Z TAFS through 00Z Sunday Evening)
Issued at 624 AM CDT SAT JUN 22 2019
Main concerns heading forward this evening will be ongoing
storms chances through the overnight hours. Expect storms to
impact all terminals this evening with widespread MVFR/IFR
restrictions possible as activity moves through the area. Variable
wind speeds up to 50 kts (possibly higher) will be possible with
the strongest storms. With time, storm activity should begin to
move east of the region after the 06z time frame, with widespread
MVFR cigs likely in the storm's wake. There is a possibility that
cigs fall below IFR thresholds during the early morning hours,
but will address those concerns with the 06z issuance if
confidence increases.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...Flash Flood Watch through late Sunday night for KSZ025-057-060-
102>105.
MO...Flash Flood Watch through late Sunday night for MOZ001>008-
011>017-020>025-028>033-037>040-043>046-053-054.
&&
Discussion...32
Aviation...32Hazardous weather outlook, Jun 22, 12:44 PM CDT, 7 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 1244 PM CDT Sat Jun 22 2019 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-231745- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 1244 PM CDT Sat Jun 22 2019 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...This Afternoon and Tonight Severe storms are possible later this afternoon into tonight across the entire area. All modes of severe are possible including damaging winds, large hail, and a tornado or two. In addition, heavy rain is expected with these storms which could lead to flash flooding as well as additional river flooding. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Sunday through Friday Multiple rounds of storms are possible Sunday with some lingering storms in the morning and then redevelopment in the afternoon. The storms in the afternoon could become severe with large hail, damaging winds, and a few tornadoes possible. By Monday there could be 2 to 3 inches of rainfall over the region with some areas seeing localized amounts higher than that, mainly north of the Missouri River. This will likely aggravate river flooding and may cause some flash flooding issues. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Special weather statement, Jun 22, 7:00 PM CDT, 1 hour 13 minutes before
Special Weather Statement National Weather Service Kansas City/Pleasant Hill MO 700 PM CDT Sat Jun 22 2019 MOZ013-014-021-022-028>030-230030- Platte MO-Ray MO-Clinton MO-Daviess MO-De Kalb MO-Caldwell MO- Clay MO- 700 PM CDT Sat Jun 22 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DAVIESS...NORTHERN CLAY...CLINTON...NORTHWESTERN RAY...WESTERN CALDWELL...EAST CENTRAL PLATTE AND SOUTHEASTERN DEKALB COUNTIES UNTIL 730 PM CDT... At 659 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from 7 miles northeast of Cameron to Smithville. Movement was east at 30 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with these storms. Locations impacted include... Excelsior Springs, Cameron, Smithville, Kearney, Lawson, Plattsburg, Lathrop, Hamilton, Trimble, Polo, Holt, Osborn, Crystal Lakes, Kingston, Excelsior Estates, Kidder, Homestead, Turney, Elmira and Hoover. This includes Interstate 35 in Missouri between mile markers 24 and 59. A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for north central, northwestern and west central Missouri. LAT...LON 3983 9381 3934 9419 3933 9470 3983 9432 TIME...MOT...LOC 2359Z 253DEG 22KT 3984 9418 3938 9461 Welsh
Local storm report, Jun 22, 7:01 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
701 PM CDT SAT JUN 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM TSTM WND DMG 1 NNE LANSING 39.27N 94.89W
06/22/2019 LEAVENWORTH KS EMERGENCY MNGR
PART OF A LIVE AND HEALTHY 12 INCH TREE FELL
ONTO A HOUSE JUST NORTHEAST OF LANSING.
WINDS WERE AROUND 50 MPH AT THE TIME PER
EMERGENCY MANAGEMENT.
&&
JWLSpecial weather statement, Jun 22, 7:03 PM CDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
703 PM CDT Sat Jun 22 2019
KSZ025-102-MOZ011-230030-
Doniphan KS-Atchison KS-Holt MO-
703 PM CDT Sat Jun 22 2019
...SIGNIFICANT WEATHER ADVISORY FOR DONIPHAN...NORTHERN ATCHISON AND
SOUTHEASTERN HOLT COUNTIES UNTIL 730 PM CDT...
At 703 PM CDT, Doppler radar was tracking a strong thunderstorm over
Everest, or near Horton, moving northeast at 40 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Wathena, Elwood, Highland, Troy, Oregon, Forest City, White Cloud,
Muscotah, Denton, Doniphan, Severance, Huron, Leona, Bendena, Iowa
Point and Fanning.
This includes Interstate 29 between mile markers 67 and 73.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
northeastern Kansas...and northwestern Missouri.
LAT...LON 3965 9556 3965 9534 4000 9534 4004 9501
3990 9499 3990 9494 3985 9494 3982 9487
3979 9488 3978 9494 3976 9491 3977 9487
3974 9486 3972 9490 3974 9496 3969 9497
3967 9503 3961 9506 3954 9557
TIME...MOT...LOC 0003Z 235DEG 34KT 3970 9544
WelshLocal storm report, Jun 22, 7:07 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
707 PM CDT SAT JUN 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND GST 3 NNE ALTAMONT 39.93N 94.06W
06/22/2019 E60 MPH DAVIESS MO EMERGENCY MNGR
&&
JWLLocal storm report, Jun 22, 7:13 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
713 PM CDT SAT JUN 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0643 PM TSTM WND DMG 1 N OSBORN 39.76N 94.36W
06/22/2019 DEKALB MO EMERGENCY MNGR
POWER LINES DOWN.
&&
JWLLocal storm report, Jun 22, 7:46 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
746 PM CDT SAT JUN 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM TSTM WND GST 6 NW TRENTON 40.14N 93.70W
06/22/2019 M60 MPH GRUNDY MO EMERGENCY MNGR
&&The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 7:00 PM CDT | Special Weather Statement | EAX | Caldwell, Clinton | 30 min |
| Jun 22, 7:01 PM CDT | Areal Flood Advisory | EAX | Daviess, DeKalb, Harrison, Mercer | 3 hr |
| Jun 22, 7:07 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Clay, Clinton, Daviess, DeKalb, Grundy and 4 more | 38 min |
| Jun 22, 7:15 PM CDT | Severe Thunderstorm Warning | EAX | Holt | 30 min |
| Jun 22, 7:43 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Carroll, Daviess, Grundy, Harrison, Linn and 5 more | 32 min |
| Jun 22, 7:59 PM CDT | River Flood Warning | EAX | Adair, Macon, Putnam, Schuyler | 22 hr |
| Jun 22, 7:59 PM CDT | River Flood Warning | EAX | Daviess, Gentry | 49 hr |
| Jun 22, 7:59 PM CDT | River Flood Warning | EAX | Daviess, Livingston | 4 days |
| Jun 22, 8:10 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Platte | 23 min |
| Jun 22, 8:40 PM CDT | River Flood Warning | EAX | Cass, Henry, Johnson | 3 days |
| Jun 22, 8:46 PM CDT | Special Weather Statement | EAX | Buchanan, Platte | 29 min |
| Jun 22, 8:48 PM CDT | Flash Flood Warning | EAX | Daviess, DeKalb, Gentry, Grundy, Harrison, Livingston and 1 more | 12 hr |
| Jun 22, 8:59 PM CDT | Special Weather Statement | EAX | Adair, Macon, Schuyler | 31 min |
| Jun 22, 9:03 PM CDT | Special Weather Statement | EAX | Atchison, Nodaway | 27 min |
| Jun 22, 9:11 PM CDT | Special Weather Statement | EAX | Caldwell, Clay, Clinton | 34 min |
| Jun 22, 9:18 PM CDT | Flash Flood Warning | EAX | Buchanan, Cass, Clay, Clinton, Jackson, Platte | 6 hr |
| Jun 22, 9:49 PM CDT | Special Weather Statement | EAX | Clay, Jackson, Ray | 41 min |
| Jun 22, 10:05 PM CDT | River Flood Warning | EAX | Johnson, Pettis | 37 hr |
| Jun 22, 10:05 PM CDT | River Flood Warning | EAX | Ray | 55 hr |
| Jun 22, 10:05 PM CDT | River Flood Warning | EAX | Clay, Jackson, Platte | 4 days |
| Jun 22, 10:20 PM CDT | Special Weather Statement | EAX | Cass, Jackson, Lafayette | 25 min |
| Jun 22, 10:21 PM CDT | Flash Flood Warning | EAX | Caldwell, Carroll, Daviess, Livingston, Ray | 6 hr |
| Jun 22, 10:27 PM CDT | River Flood Warning | EAX | Clay, Ray | 34 hr |
| Jun 22, 10:28 PM CDT | Severe Thunderstorm Warning | EAX | Bates, Cass, Henry, Jackson, Johnson | 32 min |
| Jun 22, 10:43 PM CDT | Severe Thunderstorm Warning | EAX | Bates, Henry, Johnson, Pettis | 47 min |
| Jun 22, 10:59 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Lafayette, Pettis | 31 min |
| Jun 22, 11:24 PM CDT | Severe Thunderstorm Warning | EAX | Cooper, Henry, Johnson, Lafayette, Pettis, Saline | 36 min |
| Jun 22, 11:31 PM CDT | Flash Flood Warning | EAX | Carroll, Chariton, Linn, Livingston, Macon | 6 hr |
| Jun 22, 11:49 PM CDT | Special Weather Statement | EAX | Cooper, Howard | 41 min |
| Jun 22, 11:59 PM CDT | Special Weather Statement | EAX | Pettis | 31 min |
| Jun 23, 12:14 AM CDT | Special Weather Statement | EAX | Adair | 46 min |
| Jun 23, 12:27 AM CDT | Areal Flood Advisory | EAX | Bates, Henry | 14 hr |
| Jun 23, 12:48 AM CDT | Special Weather Statement | EAX | Randolph | 42 min |
| Jun 23, 12:57 AM CDT | River Flood Warning | EAX | Clay, Platte | 34 hr |
| Jun 23, 1:40 AM CDT | River Flood Warning | EAX | Grundy, Livingston | 16 hr |
| Jun 23, 4:12 AM CDT | Areal Flood Warning | EAX | Caldwell, Carroll, Daviess, Livingston, Ray | 4 hr |
| Jun 23, 5:21 AM CDT | Areal Flood Warning | EAX | Carroll, Chariton, Linn, Livingston, Macon | 3 hr |
| Jun 23, 5:41 AM CDT | River Flood Warning | EAX | Bates, Cass, Henry | 45 hr |
| Jun 23, 6:46 AM CDT | River Flood Warning | EAX | Bates | 7 days |
| Jun 23, 7:51 AM CDT | Special Weather Statement | EAX | Bates, Cass | 39 min |
| Jun 23, 8:13 AM CDT | Areal Flood Warning | EAX | Adair, Andrew, Buchanan, Caldwell, Carroll, Chariton and 19 more | 12 hr |
| Jun 23, 8:46 AM CDT | River Flood Warning | EAX | Jackson | 27 hr |
| Jun 23, 8:52 AM CDT | River Flood Warning | EAX | Jackson | 5 hr |
| Jun 23, 9:20 AM CDT | Areal Flood Advisory | EAX | Cass, Clay, Henry, Jackson, Johnson, Lafayette and 1 more | 4 hr |
| Jun 23, 11:53 AM CDT | River Flood Warning | EAX | Jackson | 9 hr |
| Jun 22, 7:03 PM CDT | Special Weather Statement | EAX | Doniphan | 27 min |
| Jun 22, 9:36 PM CDT | Special Weather Statement | EAX | Miami | 24 min |
| Jun 22, 9:59 PM CDT | Special Weather Statement | EAX | Miami | 46 min |
| Jun 22, 10:05 PM CDT | River Flood Warning | EAX | Wyandotte | 4 days |
| Jun 22, 10:05 PM CDT | River Flood Warning | EAX | Leavenworth | 3 days |
| Jun 23, 6:46 AM CDT | River Flood Warning | EAX | Miami | 4 days |
| Jun 23, 6:46 AM CDT | River Flood Warning | EAX | Linn | 6 days |
| Jun 23, 8:31 AM CDT | River Flood Warning | EAX | Johnson | 28 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.